Alert archive / South Carolina / Special Weather Statements in 2020
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 6, 2020, 3:08 PM EDT for Berkeley County, South Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 6, 2020, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1967 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
087
WWUS82 KCHS 061908
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
308 PM EDT Thu Aug 6 2020
SCZ045-050-052-062000-
Inland Berkeley-Tidal Berkeley-Charleston-
308 PM EDT Thu Aug 6 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 307 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Crowfield Plantation, or near Goose Creek,
moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
North Charleston, Summerville, Goose Creek, Hanahan, Naval Weapons
Station Charleston, Ladson, I-26/I-526 Interchange and Daniel Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3298 7972 3286 8006 3291 8009 3293 8008
3297 8013 3298 8014 3298 8011 3300 8013
3299 8014 3302 8016 3302 8015 3304 8016
3321 7988
TIME...MOT...LOC 1907Z 240DEG 11KT 3298 8005
$$
DPBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:46 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 6, 1:46 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Charleston SC 146 PM EDT Thu Aug 6 2020 .SYNOPSIS... A stationary front over the area will gradually weaken and dissipate by early next week. The region will then remain between Atlantic high pressure and an inland trough of low pressure through next week. && .NEAR TERM /THROUGH TONIGHT/... On radar, convection has persisted in Berkeley county along an outflow boundary and the sea breeze. As heating approaches its peak, cumulus and multiple outflow boundaries have developed throughout the area, initiating isolated convection. Scattered severe thunderstorms are possible with surface based CAPE values around 3000 J/kg and DCAPE values over 1000 J/kg through the rest of the afternoon. There is plentiful moisture with PWATs 1.5 to 2.0 inches, so localized heavy rain is also possible. Highs should reach the lower to mid 90s inland with heat indices mostly peaking in the 100- 105 degree range. Tonight: Early evening showers and thunderstorms should dissipate by late evening although additional convection is likely once again, especially near the coast and into SC. Lows will generally range from the mid 70s inland to closer to 80 near the coast. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... A stationary front over the region will gradually weaken through this weekend, while a trough of low pressure will persist aloft. Within moist environment featuring PWAT values over 2 inches, showers/thunderstorms could occur at any time though this weekend. Best coverage should occur in the morning close to the coast/across adjacent coastal waters, then best convection coverage should gradually push inland along the sea breeze/outflow boundaries during the afternoon/evening hours. PoPs are capped around 50 percent each day, but this scenario favors locally greater coverage of showers/thunderstorms. Elevated PWATs should support locally heavy rainfall, and a couple of thunderstorms could briefly become severe with localized damaging wind gusts each afternoon/evening. Otherwise, expect typically hot/humid conditions each day with maximum heat index values mainly 100-108F. Low temperatures should range from the lower/middle 70s inland to the upper 70s/lower 80s at the coast. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A typical mid-summer pattern will prevail, featuring at least normal coverage of diurnal thunderstorms and typically hot/humid conditions. The stationary front will dissipate early week and will give way to an inland trough of low pressure. Also, the upper trough over the eastern Conus is progged to weaken/shift west, and the Atlantic Ridge should build/expand over the region. This could translate to somewhat diminished coverage of diurnal precipitation, as compared with the relatively active period through this weekend. However, given the persistence of PWAT values over 2 inches, scattered thunderstorms should continue to readily develop along the sea breeze/outflow boundaries each day. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... KCHS: As the sea breeze pushes inland, convection is expected to diminish later this afternoon. Have included a TEMPO for thunderstorms and gusty winds through 20Z. KSAV: An outflow boundary has formed near the terminal, initializing convection. Have included a TEMPO for thunderstorms and gusty winds through 21Z. After the convection moves out of the area this afternoon/evening, VFR is expected to prevail. Showers/thunderstorms could develop again tomorrow, causing brief restrictions but confidence is too low to include any mention in this TAF set. Extended Aviation Outlook: Brief flight restrictions are possible due to showers/thunderstorms, just about any time but mainly each afternoon and evening. Otherwise, VFR. && .MARINE... Today/Tonight: No significant concerns. South winds less than about 15 kt will prevail with seas 2-4 ft. Isolated storms could produce wind gusts over 30 kt. Friday through Tuesday: Any hazards should remain localized within/near thunderstorms. Also, waterspouts could develop any morning if/where the land breeze pushes over near shore waters during the morning. Otherwise, a typical mid-summer regime will prevail, dominated by Atlantic high pressure and southerly flow. Strongest winds, mainly up to 15 knots, should occur with the S/SE sea breeze each afternoon/early evening and with S/SW winds overnight. Seas of 2-3 ft will prevail through this period. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Aug 6, 3:08 AM EDT, 12 hours before
Hazardous Weather Outlook National Weather Service Charleston SC 308 AM EDT Thu Aug 6 2020 AMZ330-350-352-354-370-372-374-GAZ087-088-099>101-114>119-137>141- SCZ040-042>045-047>052-070900- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from South Santee River SC to Edisto Beach SC extending from 20 to 40 NM- Waters from Edisto Beach SC to Savannah GA extending from 20 to 40 NM-Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 308 AM EDT Thu Aug 6 2020 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 6, 2:16 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Charleston SC
216 PM EDT Thu Aug 6 2020
SCZ042-043-047-048-061845-
Inland Jasper-Hampton-Beaufort-Inland Colleton-
216 PM EDT Thu Aug 6 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...HAMPTON...
COLLETON AND JASPER COUNTIES...
At 216 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Pocotaligo, or over Yemassee, moving east at
10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Yemassee, Sheldon, McPhersonville and Pocotaligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3263 8067 3257 8089 3272 8093 3283 8078
TIME...MOT...LOC 1816Z 254DEG 10KT 3266 8085
JRLSpecial weather statement, Aug 6, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
308 PM EDT Thu Aug 6 2020
SCZ045-050-052-062000-
Inland Berkeley-Tidal Berkeley-Charleston-
308 PM EDT Thu Aug 6 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 307 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Crowfield Plantation, or near Goose Creek,
moving northeast at 10 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
North Charleston, Summerville, Goose Creek, Hanahan, Naval Weapons
Station Charleston, Ladson, I-26/I-526 Interchange and Daniel Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3298 7972 3286 8006 3291 8009 3293 8008
3297 8013 3298 8014 3298 8011 3300 8013
3299 8014 3302 8016 3302 8015 3304 8016
3321 7988
TIME...MOT...LOC 1907Z 240DEG 11KT 3298 8005
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:16 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Aug 6, 3:16 PM EDT | Special Weather Statement | CHS | Jasper | 44 min |
| Aug 6, 4:17 PM EDT | Special Weather Statement | CHS | Jasper | 28 min |
| Aug 6, 4:25 PM EDT | Special Weather Statement | CHS | Jasper | 35 min |
| Aug 6, 4:36 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 54 min |
| Aug 6, 5:46 PM EDT | Areal Flood Advisory | CHS | Jasper | 101 min |
| Aug 6, 6:52 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 63 min |
| Aug 5, 8:56 PM EDT | Special Weather Statement | CHS | Effingham | 34 min |
| Aug 5, 10:00 PM EDT | Special Weather Statement | CHS | Evans | 30 min |
| Aug 5, 10:19 PM EDT | Areal Flood Advisory | CHS | Evans | 77 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | CHS | Bryan | 41 min |
| Aug 6, 5:27 PM EDT | Special Weather Statement | CHS | Bryan, Effingham | 48 min |
| Aug 6, 5:32 PM EDT | Special Weather Statement | CHS | Evans, Long, Tattnall | 43 min |
| Aug 6, 6:14 PM EDT | Special Weather Statement | CHS | Effingham | 46 min |
| Aug 6, 6:31 PM EDT | Special Weather Statement | CHS | Chatham | 44 min |
Nearby
Special Weather Statements in South Carolina, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.